Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 150, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2014, 5:13 PM CDT for Emmet County, Palo Alto County, Pocahontas County, Iowa. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 16, 2014, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Emmet County, IA, Palo Alto County, IA, Pocahontas County, IA
The radar
The Des Moines radar (KDMX), 173 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:42 PM CDT | TORNADO | 4 Ene Plover, IA | PALO ALTO COUNTY SHERRIF CONFIRMED TORNADO. |
| Jun 16, 5:50 PM CDT | TORNADO | 1 Nne Plover, IA | FIELD DAMAGE |
| Jun 16, 5:51 PM CDT | FUNNEL CLOUD | West Bend, IA | |
| Jun 16, 5:51 PM CDT | HAIL 1 | Gilmore City, IA | |
| Jun 16, 5:57 PM CDT | TORNADO | 3 Ne Plover, IA | BRIEF TORNADO TOUCHDOWN. |
| Jun 16, 5:57 PM CDT | TORNADO | 4 Wsw West Bend, IA | PICTURE OF TORNADO IN OPEN FIELD. NO REPORTED DAMAGE |
| Jun 16, 6:09 PM CDT | HAIL 0.88 | Nne Graettinger, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:25 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS53 KDMX 162213
SVRDMX
IAC063-147-151-162315-
/O.NEW.KDMX.SV.W.0150.140616T2213Z-140616T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
513 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PALO ALTO COUNTY IN NORTHWEST IOWA...
POCAHONTAS COUNTY IN NORTHWEST IOWA...
SOUTHERN EMMET COUNTY IN NORTHWEST IOWA...
* UNTIL 615 PM CDT
* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GREENVILLE...OR 8 MILES SOUTH OF SPENCER...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...POCAHONTAS...LAURENS...LOST ISLAND LAKE...FIVE ISLAND
LAKE...HIGH LAKE...INGHAM LAKE...SILVER LAKE...RUSH LAKE...SWAN
LAKE...ARMSTRONG...GRAETTINGER...WEST BEND...RUTHVEN...FONDA...
ROLFE...GILMORE CITY...RINGSTED...MALLARD AND WALLINGFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHWEST IOWA.
LAT...LON 4340 9444 4256 9445 4256 9491 4329 9491
4336 9466 4342 9454
TIME...MOT...LOC 2212Z 244DEG 29KT 4303 9511
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
JOHNSON5 follow-up statements
313
WWUS53 KDMX 162224
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT MON JUN 16 2014
IAC063-147-151-162315-
/O.CON.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
524 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR PALO ALTO...POCAHONTAS AND SOUTHERN EMMET COUNTIES...
AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
SILVER LAKE...OR 10 MILES SOUTHEAST OF SPENCER...MOVING NORTHEAST AT
35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...POCAHONTAS...LAURENS...LOST ISLAND LAKE...FIVE ISLAND
LAKE...HIGH LAKE...INGHAM LAKE...SILVER LAKE...RUSH LAKE...SWAN
LAKE...ARMSTRONG...GRAETTINGER...WEST BEND...RUTHVEN...FONDA...
ROLFE...GILMORE CITY...RINGSTED...MALLARD AND WALLINGFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHWEST IOWA.
LAT...LON 4340 9444 4256 9445 4256 9491 4329 9491
4336 9466 4342 9454
TIME...MOT...LOC 2224Z 246DEG 28KT 4306 9499
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
JOHNSON540
WWUS53 KDMX 162243
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT MON JUN 16 2014
IAC063-147-151-162315-
/O.CON.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
543 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR PALO ALTO...POCAHONTAS AND SOUTHERN EMMET COUNTIES...
AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF POCAHONTAS...MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...POCAHONTAS...LAURENS...LOST ISLAND LAKE...FIVE ISLAND
LAKE...HIGH LAKE...INGHAM LAKE...SILVER LAKE...RUSH LAKE...SWAN
LAKE...ARMSTRONG...GRAETTINGER...WEST BEND...RUTHVEN...FONDA...
ROLFE...GILMORE CITY...RINGSTED...MALLARD AND WALLINGFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4340 9444 4256 9445 4256 9491 4329 9491
4336 9466 4342 9454
TIME...MOT...LOC 2242Z 236DEG 48KT 4290 9453
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JOHNSON688
WWUS53 KDMX 162250
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT MON JUN 16 2014
IAC063-147-151-162315-
/O.CON.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
550 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR PALO ALTO...POCAHONTAS AND SOUTHERN EMMET COUNTIES...
AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF ALGONA...MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...POCAHONTAS...LAURENS...LOST ISLAND LAKE...FIVE ISLAND
LAKE...HIGH LAKE...INGHAM LAKE...SILVER LAKE...RUSH LAKE...SWAN
LAKE...ARMSTRONG...GRAETTINGER...WEST BEND...RUTHVEN...FONDA...
ROLFE...GILMORE CITY...RINGSTED...MALLARD AND WALLINGFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4340 9444 4256 9445 4256 9490 4291 9491
4291 9481 4292 9490 4329 9491 4336 9466
4342 9454
TIME...MOT...LOC 2250Z 246DEG 35KT 4294 9446
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JOHNSON224
WWUS53 KDMX 162251
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
551 PM CDT MON JUN 16 2014
IAC063-147-151-162315-
/O.CON.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
551 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR PALO ALTO...NORTHEASTERN POCAHONTAS AND SOUTHERN EMMET
COUNTIES...
AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST
OF ALGONA...MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...LOST ISLAND LAKE...FIVE ISLAND LAKE...HIGH LAKE...INGHAM
LAKE...SILVER LAKE...RUSH LAKE...SWAN LAKE...ARMSTRONG...
GRAETTINGER...WEST BEND...RUTHVEN...ROLFE...GILMORE CITY...
RINGSTED...MALLARD...WALLINGFORD...AYRSHIRE...CYLINDER AND PLOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4340 9444 4256 9445 4262 9451 4287 9461
4291 9481 4292 9490 4329 9491 4336 9466
4342 9454
TIME...MOT...LOC 2251Z 246DEG 35KT 4294 9445
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JOHNSON154
WWUS53 KDMX 162313
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CDT MON JUN 16 2014
IAC063-147-151-162323-
/O.EXP.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
613 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR PALO ALTO...NORTHEASTERN
POCAHONTAS AND SOUTHERN EMMET COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4340 9444 4256 9445 4262 9451 4287 9461
4291 9481 4292 9490 4329 9491 4336 9466
4342 9454
TIME...MOT...LOC 2311Z 244DEG 29KT 4294 9445
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:17 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 16, 3:17 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 317 PM CDT MON JUN 16 2014 .SHORT TERM /TONIGHT/... ISSUED AT 317 PM CDT MON JUN 16 2014 WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA INTO SENR IA. THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST. VERY UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG. WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO DEVELOP. WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES SHORTLY. ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST FEW DAYS HAVE BEEN QUITE WET. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 317 PM CDT MON JUN 16 2014 SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK. && .AVIATION...16/18Z ISSUED AT 108 PM CDT MON JUN 16 2014 CONDITIONS GENERALLY REMAINING VFR AT THE TAF SITES THIS AFTERNOON. BAND OF MVFR CIGS NEAR THE WARM FRONT THE ONLY EXCEPTION. AREAS OF THUNDERSTORMS OVER NORTHWEST IA WILL EXIT...WITH NEXT ROUND MOVING SOUTHEAST OUT OF SD. THIS WILL ROLL ACROSS THE TAF SITES TONIGHT AND TRIED TO TIME IFR CONDITIONS WITH THE PASSAGE OF THE AREA. GUSTY WLY WINDS ON TUE WITH VFR THROUGH THE DAY. OUTLOOK...UNSETTLED WEATHER WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS UNDER BUILDING RIDGE ALOFT. CONDITIONS WILL BE VFR THROUGH THE MOST PART OUTSIDE OF THUNDERSTORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET- FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...MS JUN 14 LONG TERM...BEERENDS AVIATION...MS JUN 14
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT MON JUN 16 2014 IAZ004>007-015>017-023>028-033>039-171000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL RATES EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. IAZ070>075-081>086-092>097-171000- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. IAZ044>050-057>062-171000- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT. MJB
In the hours before
Local storm report, Jun 16, 3:39 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT MON JUN 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FUNNEL CLOUD 5 NNW ESTHERVILLE 43.46N 94.88W
06/16/2014 EMMET IA TRAINED SPOTTER
ROTATING WALL CLOUD AND FUNNEL
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 16, 4:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
445 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ESTHERVILLE 43.40N 94.83W
06/16/2014 E0.50 INCH EMMET IA TRAINED SPOTTER
&&
JJOHNSONSpecial weather statement, Jun 16, 4:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 452 PM CDT MON JUN 16 2014 IAZ023-024-033>035-044>046-057-058-070-071-081-082-170000- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY...ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE... CORNING...CRESTON 452 PM CDT MON JUN 16 2014 ...A STRONG SOUTH WIND HAS DEVELOPED OVER WESTERN IOWA... STRONG SOUTH WINDS HAVE DEVELOPED OVER WESTERN IOWA. SUSTAINED WIND SPEEDS HAVE INCREASED TO BETWEEN 25 AND 35 MPH WITH WIND GUSTS IN EXCESS OF 45 MPH. THESE STRONG WINDS WILL BE CAPABLE OF SNAPPING SMALL TREE BRANCHES AND MOVING LOOSE OBJECTS. THESE WINDS ARE NOT ASSOCIATED WITH THUNDERSTORMS BUT IF STORMS DO APPROACH YOUR AREA WIND GUSTS COULD EASILY EXCEED 55 MPH. BE PREPARED TO ACT QUICKLY IF STORMS APPROACH YOUR AREA TODAY. LARGE HAIL...DAMAGING WIND...HEAVY RAINFALL AND TORNADOES ARE ALL POSSIBLE WITH THUNDERSTORMS. FAB
Local storm report, Jun 16, 4:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT MON JUN 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM NON-TSTM WND DMG MANNING 41.91N 95.06W
06/16/2014 CARROLL IA TRAINED SPOTTER
NUMEROUS 2 TO 3 INCH DIAMETER TREE BRANCHES
ARE LITTERING YARDS IN MANNING. WIND GUSTS
WERE ESTIMATED AT 45 TO 50 MPH. NON-TSTM WND
DMG DURATION 45 MINUTES OBSERVER LOCATION
MANNING
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 16, 5:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 NNE ESTHERVILLE 43.41N 94.83W
06/16/2014 E1.75 INCH EMMET IA TRAINED SPOTTER
0500 PM TSTM WND DMG 1 NNE ESTHERVILLE 43.41N 94.83W
06/16/2014 EMMET IA TRAINED SPOTTER
TREE BRANCHES 6 TO 8 INCHES IN DIAMETER DOWN
0500 PM HAIL WALLINGFORD 43.32N 94.79W
06/16/2014 E1.00 INCH EMMET IA FIRE DEPT/RESCUE
&&
MS JUN 14Local storm report, Jun 16, 5:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
504 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WALLINGFORD 43.32N 94.79W
06/16/2014 E1.00 INCH EMMET IA FIRE DEPT/RESCUE
&&
MS JUN 14The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:00 PM CDT | Special Weather Statement | DMX | Crawford | 45 min |
| Jun 16, 1:07 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 68 min |
| Jun 16, 1:13 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 32 min |
| Jun 16, 2:57 PM CDT | Special Weather Statement | DMX | Jasper | 63 min |
| Jun 16, 3:28 PM CDT | Flash Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more | 12 hr |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 43 min |
| Jun 16, 5:09 PM CDT | Flash Flood Warning | DMX | Emmet, Kossuth, Palo Alto | 6 hr |
| Jun 16, 5:11 PM CDT | Tornado Warning | DMX | Emmet, Kossuth | 34 min |
| Jun 16, 5:28 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 62 min |
| Jun 16, 5:33 PM CDT | Tornado Warning | DMX | Palo Alto | 42 min |
| Jun 16, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 59 min |
| Jun 16, 5:51 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago, Worth | 54 min |
| Jun 16, 5:56 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 34 min |
| Jun 16, 6:26 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright | 64 min |
| Jun 16, 6:33 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 42 min |
| Jun 16, 6:33 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Worth | 27 min |
| Jun 16, 6:35 PM CDT | Flash Flood Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 9 hr |
| Jun 16, 6:36 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 24 min |
| Jun 16, 6:43 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Worth | 47 min |
| Jun 16, 6:49 PM CDT | Tornado Warning | DMX | Cerro Gordo, Worth | 26 min |
| Jun 16, 6:53 PM CDT | Tornado Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 37 min |
| Jun 16, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.